Picard's theorem, Mittag-Leffler methods, and continuity of characters on Fréchet algebras
Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 29 (1996) no. 5, p. 539-582
@article{ASENS_1996_4_29_5_539_0,
     author = {Esterle, Jean},
     title = {Picard's theorem, Mittag-Leffler methods, and continuity of characters on Fr\'echet algebras},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     publisher = {Elsevier},
     volume = {Ser. 4, 29},
     number = {5},
     year = {1996},
     pages = {539-582},
     doi = {10.24033/asens.1748},
     zbl = {0890.46039},
     mrnumber = {98f:46043},
     language = {en},
     url = {http://www.numdam.org/item/ASENS_1996_4_29_5_539_0}
}
Esterle, J. Picard's theorem, Mittag-Leffler methods, and continuity of characters on Fréchet algebras. Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 29 (1996) no. 5, pp. 539-582. doi : 10.24033/asens.1748. http://www.numdam.org/item/ASENS_1996_4_29_5_539_0/

[1] G. R. Allan, Embedding the algebra of all formal power series in a Banach algebra (Proc. London Math. Soc. (3), Vol. 25, 1972, pp. 329-340). | MR 46 #4201 | Zbl 0243.46059

[2] R. Arens, Dense inverse limit rings (Michigan Math. J., Vol. 5, 1958, pp. 169-182). | MR 21 #3780 | Zbl 0087.31802

[3] R. Arens, The analytic functional calculus in commutative topological algebras (Pac. J. Math., Vol. 11, 1961, pp. 405-429). | MR 25 #4373 | Zbl 0109.34203

[4] R. Arens, To what extent does the space of maximal ideals determine the algebras (Function Algebras Proc. Internat. Sympos. on Function Algebras, Tulane Univ., 1965, Scott-Foresman, Chicago, Illinois, 1966, pp. 164-168). | MR 33 #3126 | Zbl 0144.17003

[5] L. Bieberbach, Beispiel zweier ganzer Funktionen zweier komplexer Variablen, welche eine schlichte volumtreue Abbildung des ℝ4 auf einen Teil seiner selbst vermitteln (S. B. Preuss Akad. Wiss., Vol. 14/15, 1933, pp. 476-479). | JFM 59.0344.02 | Zbl 0007.21502

[6] A. Bloch, Sur les systèmes de fonctions uniformes satisfaisant à l'équation d'une variété algébrique dont l'irrégularité dépasse la dimension (J. Math. Pures et Appl., (1), Vol. 5, 1926, pp. 19-66). | JFM 52.0373.04

[7] E. Borel, Sur les zéros des fonctions entières (Acta Math., Vol. 20, 1897, pp. 357-396). | JFM 28.0360.01

[8] N. Bourbaki, Topologie Générale, Chap. II, Hermann, Paris, 1960.

[9] D. Clayton, A reduction of the continuous homomorphism problem for F-algebras (Rocky Mountain J. Math., Vol. 5, 1975, pp. 337-344). | MR 52 #11594 | Zbl 0325.46055

[10] D. Couty, Formes réduites des automorphismes de ℂn à variété linéaire fixe et répulsive (Springer Lect. Notes, Vol. 1404, 1989, pp. 346-410). | MR 91c:32022 | Zbl 0712.32007

[11] I. Craw, A condition equivalent to the continuity of characters on a Fréchet algebra (Proc. London Math. Soc., (3), Vol. 22, 1971, pp. 452-464). | MR 44 #4524 | Zbl 0219.46035

[12] H. G. Dales, A discontinuous homomorphism from C(X) (Amer. J. Math., (1), Vol. 101, 1979, pp. 647-734). | MR 81g:46066 | Zbl 0417.46054

[13] H. G. Dales and J. P. Mcclure, Higher point derivations on commutative Banach algebras, II (J. London Math. Soc., (2), Vol. 16, 1977, pp. 313-325). | MR 57 #13498b | Zbl 0365.46042

[14] H. G. Dales and W. H. Woodin, An introduction to independence for analysts (London Math. Soc. Lect. Notes, Vol. 115, Cambridge University Press, 1987). | MR 90d:03101 | Zbl 0629.03030

[15] A. M. Davie, Homotopy in Fréchet algebras (Proc. London Math. Soc., (3), Vol. 23, 1971, pp. 31-52). | MR 45 #5756 | Zbl 0218.46044

[16] P. G. Dixon and J. Esterle, Michael's problem and the Poincaré-Fatou-Bieberbach phenomenon (Bull. A.M.S., (2), Vol. 15, 1986, pp. 127-187). | MR 88d:46090 | Zbl 0608.32008

[17] J. Esterle, Solution d'un problème d'Erdös, Gillman et Henriksen et application à l'étude des homomorphismes de C(K) (Acta Math., Hungarica, Vol. 30, 1977, pp. 113-127). | MR 58 #2298 | Zbl 0411.46037

[18] J. Esterle, Sur l'existence d'un homomorphisme discontinu de C(K) (Proc. London Math. Soc., (3), Vol. 36, 1978, pp. 46-58). | MR 58 #2299 | Zbl 0411.46038

[19] J. Esterle, Injection de semigroupes divisibles dans des algèbres de convolution et construction d'homomorphismes discontinus de C(K) (Proc. London Math. Soc., (3), Vol. 36, 1978, pp. 59-85). | MR 58 #2300 | Zbl 0411.46039

[20] J. Esterle, Homomorphismes discontinus des algèbres de Banach commutatives séparables (Studia Math., Vol. 66, 1979, pp. 119-141). | MR 81m:46067 | Zbl 0353.46045

[21] J. Esterle, Universal properties of some commutative radical Banach algebras (J. Reine Ang. Math., Vol. 321, 1981, pp. 1-24). | MR 82i:46078 | Zbl 0438.46037

[22] J. Esterle, Mittag-Leffler methods in the theory of Banach algebras and a new approach to Michael's problem (Contemp. Math., Vol. 32, 1984, pp. 107-129). | MR 86a:46056 | Zbl 0569.46031

[23] J. Esterle, Real semigroups in commutative Banach algebras (Springer Lect. Notes, Vol. 1221, 1986, pp. 16-35). | MR 88c:46061 | Zbl 0626.46048

[24] J. Esterle, Idéaux maximaux denses dans les algèbres de Fréchet (Bull. Sci. Math., Vol. 119, 1995, pp. 187-194). | MR 96d:46070 | Zbl 0826.46043

[25] J. Esterle, Propriétés multiplicatives universelles de certains quotients d'algèbres de Fréchet, submitted.

[26] P. Fatou, Sur certaines fonctions uniformes de deux variables (C. R. Acad. Sci. Paris, Vol. 175, 1922, pp. 1030-1033). | JFM 48.0391.03

[27] J. E. Fornaess and N. Sibony, Complex Henon mappings in ℂ2 and Fatou-Bieberbach domains (Duke Math. J., (2), Vol. 65, 1992, pp. 345-380). | MR 93d:32040 | Zbl 0761.32015

[28] R. Frankiewicz and P. Zbierski, Hausdorff gaps and limits, Van Nostrand, 1994. | MR 96d:03002 | Zbl 0821.54001

[29] L. Fuchs, Partially ordered algebraic systems, Pergamon Press, Oxford, 1963. | MR 30 #2090 | Zbl 0137.02001

[30] L. Grumann, L'image d'une application holomorphe (Annales Fac. Sci. Toulouse, (1), 12, 1991, pp. 75-101). | Numdam | MR 94a:32039 | Zbl 0749.32016

[31] R. C. Gunning and H. Rossi, Analytic functions of several complex variables, Prentice Hall, Englewood Cliffs, 1965. | MR 31 #4927 | Zbl 0141.08601

[32] H. Hahn, Über die nichtarchimedischen Gröβensysteme (S. B. Akad. Wiss. Wien, Vol. 116, 1907, pp. 601-655). | JFM 38.0501.01

[33] G. H. Halphen, Sur la réduction des équations différentielles linéaires aux formes intégrables (Mémoires de l'Académie des Sciences, (1), Vol. 28, 1884, pp. 1-260).

[34] J. H. Hubbard and R. Oberste-Vorth, Henon mappings in the complex domain (preprint).

[35] S. Maclane, The universality of power series fields (Bull. Amer. Math. Soc., Vol. 45, 1939, pp. 888-890). | JFM 65.0093.02 | MR 1,102c | Zbl 0022.30401

[36] E. A. Michael, Locally multiplicatively convex topological algebras (Mem. Amer. Math. Soc., Vol. 11, 1952). | MR 14,482a | Zbl 0047.35502

[37] J. Mujica, Complex analysis in Banach spaces. Holomorphic functions and domains of holomorphy in infinite dimensions, North Holland, 1986. | Zbl 0586.46040

[38] R. Nevanlinna, Le théorème de Picard-Borel et la théorie des fonctions méromorphes, Gauthier-Villars, Paris, 1929. | JFM 55.0773.03

[39] Y. Nishimura, Applications holomorphes injectives de ℂ2 dans lui-même qui exceptent une droite complexe (J. Math. Kyoto. Univ., (4), Vol. 24, 1984, pp. 755-761). | MR 86h:32043 | Zbl 0574.32036

[40] Y. Nishimura, Applications holomorphes injectives à jacobien constant de deux variables (J. Math. Kyoto Univ., (4), Vol. 26, 1986, pp. 697-709). | MR 87m:32054 | Zbl 0625.32022

[41] E. Picard, Sur les fonctions entières (C. R. Acad. Sci. Paris, Vol. 89, 1879, pp. 662-665). | JFM 11.0268.01

[42] H. Poincaré, Sur une classe nouvelle de transcendantes uniformes (J. de Mathématiques, Vol. 6, 1890, pp. 313-355). | JFM 22.0420.01

[43] J. P. Rosay and W. Rudin, Holomorphic maps from ℂn to ℂn (Trans. Amer. Math. Soc., (1), Vol. 310, 1988, pp. 47-86). | MR 89d:32058 | Zbl 0708.58003

[44] J. P. Rosay and W. Rudin, Growth of volumes in Fatou-Bieberbach domains (Publ. Res. Inst. Math. Sci., Vol. 29, 1993, pp. 161-166). | MR 93k:32045 | Zbl 0780.32002

[45] H. Royden, Function algebras (Bull. Amer. Math. Soc., Vol. 69, 1963, pp. 281-298). | MR 26 #6817 | Zbl 0111.11802

[46] M. Schottenloher, Michael problem and algebras of holomorphic functions (Arch. Math., Vol. 37, 1981, pp. 241-247). | MR 83b:46061 | Zbl 0471.46036

[47] T. S. Shah, On semi-normed rings with involution (Izv. Akad. Nauk. SSSR, (Russian), Vol. 23, 1959, pp. 509-528). | MR 22 #4968

[48] A. M. Sinclair, Continuous semigroups in Banach algebras (London Math. Soc. Lect. Notes, Vol. 63, 1982). | MR 84b:46053 | Zbl 0493.46042

[49] M. Thomas, The image of a derivation is contained in the radical (Ann. of Math., Vol. 128, 1988, pp. 435-460). | MR 90d:46075 | Zbl 0681.47016

[50] W. H. Woodin, Set theory and discontinuous homomorphisms from Banach algebras (Ph. D. Thesis, University of California at Berkeley, 1984).

[51] W. H. Woodin, A discontinuous homomorphism from C(X) without CH (J. London Math. Soc., (2), Vol. 48, 1993, pp. 299-315). | MR 94g:46055 | Zbl 0804.46063

[52] O. Zariski and P. Samuel, Commutative Algebra, Vol. II, Van Nostrand, 1960. | MR 22 #11006 | Zbl 0121.27801

[53] W. Zelasko, Maximal ideals in commutative m-convex algebras (Studia Math., Vol. 58, 1976, pp. 291-298). | MR 55 #8803 | Zbl 0344.46103

[54] F. Zouakia, The theory of Cohen elements (Springer Lect. Notes, Vol. 975, 1983, pp. 163-178). | MR 84f:46069 | Zbl 0504.46037

[55] F. Zouakia, Semigroupes réels dans les algèbres de Banach commutatives (J. London Math. Soc., (2), Vol. 35, 1987, pp. 543-552). | MR 89c:46067 | Zbl 0651.46054